Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 248, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 19, 2017, 4:19 PM CDT for 4 counties in Iowa. It was in force for 56 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2017, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 19, 2017, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cerro Gordo County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:23 PM CDT | TSTM WND DMG | Forest City, IA | COUNTY DISPATCH REPORTED MULTIPLE BROKEN WINDOWS, POWER LINES DOWN, AND TREES DOWNED IN DOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:23 PM CDT | TSTM WND DMG | Leland, IA | COUNTY DISPATCH REPORTED MULTIPLE TREES DOWN AND POWER LINE DAMAGE IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:25 PM CDT | TSTM WND DMG | Lake Mills, IA | COUNTY DISPATCH REPORTED TREES DOWN IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:33 PM CDT | TSTM WND DMG | 3 Nne Hanlontown, IA | COUNTY DISPATCH REPORTED OVERTURNED SEMIS ALONG I-35 AT/AROUND MILE MARKERS 203, 205, 207, 208. BETWEEN HANLONTOWN AND 410TH ST. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:33 PM CDT | TSTM WND DMG | Fertile, IA | COUNTY DISPATCH REPORTED TREES DOWN AND POWER OUTAGES IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:35 PM CDT | TSTM WND GST 66 | 1 Sse Forest City, IA | 57 KNOT/66 MPH WIND GUST AT FOREST CITY AIRPORT. |
| Jul 19, 4:35 PM CDT | TSTM WND GST 66 | 1 Sse Forest City, IA | |
| Jul 19, 4:35 PM CDT | TSTM WND GST 66 | 1 Sse Forest City, IA | REPORTED AT FOREST CITY MUNICIPAL AIRPORT. |
| Jul 19, 4:37 PM CDT | TSTM WND DMG | 1 Ene Hanlontown, IA | EMERGENCY MANAGER REPORTS SEMIS BLOWN OVER ON I-35 NEAR HIGHWAY 9. TIME ESTIMATED FROM RADAR. |
| Jul 19, 4:39 PM CDT | TSTM WND DMG | Clear Lake, IA | DISPATCH REPORTED NUMEROUS TREES DOWN, AND POWER LINES DOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:39 PM CDT | TSTM WND DMG | Northwood, IA | COUNTY DISPATCH REPORTED TRANSFORMER BLOWN, POWER LINES AND POLES DOWN, AND TREE DAMAGE. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:40 PM CDT | TSTM WND DMG | Kensett, IA | COUNTY DISPATCH REPORTED SIGNIFICANT TREE DAMAGE IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:40 PM CDT | TSTM WND GST 60 | 2 E Hanlontown, IA | HANLONTOWN RWIS RECORDED A 60 MPH WIND GUST. |
| Jul 19, 4:41 PM CDT | TSTM WND DMG | Manly, IA | EMERGENCY MANAGER REPORTS TREES DOWN IN MANLY. TIME ESTIMATED FROM RADAR. |
| Jul 19, 4:41 PM CDT | TSTM WND DMG | Manly, IA | COUNTY DISPATCH REPORTED MULTIPLE TREES DOWN IN MANLY. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| Jul 19, 4:45 PM CDT | TSTM WND GST 63 | 2 Ene Clear Lake, IA | RECORDED 63 MPH WIND GUST AT MASON CITY MUNICIPAL. |
| Jul 19, 4:46 PM CDT | TSTM WND DMG | Mason City, IA | EMERGENCY MANAGER REPORTS MULTIPLE LOCATIONS WITH TREES DOWN IN MASON CITY. TIME ESTIMATED FROM RADAR. |
| Jul 19, 4:48 PM CDT | TSTM WND DMG | Plymouth, IA | TREES DOWN IN PLYMOUTH VIA SOCIAL MEDIA REPORT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 12:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982
WUUS53 KDMX 192119
SVRDMX
IAC033-081-189-195-192215-
/O.NEW.KDMX.SV.W.0248.170719T2119Z-170719T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
419 PM CDT WED JUL 19 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Worth County in north central Iowa...
Hancock County in north central Iowa...
Cerro Gordo County in north central Iowa...
Winnebago County in north central Iowa...
* Until 515 PM CDT.
* At 419 PM CDT, severe thunderstorms were located along a line
extending from near Mansfield to 7 miles northwest of Forest City
to 6 miles east of Union Slogh, moving southeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mason City, Forest City, Garner, Northwood, Lake Mills, Britt, Nora
Springs, Manly, Rockwell, Emmons, Clear Lake, Eagle Lake, Mason
City Municipal Airport, Rice Lake, Ventura, Klemme, Thompson,
Thornton, Plymouth and Fertile.
This includes Interstate 35 between mile markers 178 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Des Moines .
&&
LAT...LON 4291 9303 4291 9351 4315 9397 4316 9397
4350 9375 4350 9302
TIME...MOT...LOC 2119Z 299DEG 50KT 4353 9358 4334 9374 4323 9401
HAIL...0.75IN
WIND...60MPH
$$
MF6 follow-up statements
979
WWUS53 KDMX 192134
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
434 PM CDT WED JUL 19 2017
IAC033-081-189-195-192215-
/O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-Winnebago IA-
434 PM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...HANCOCK...CERRO GORDO AND WINNEBAGO COUNTIES...
At 433 PM CDT, severe thunderstorms were located along a line
extending from near Northwood to 7 miles east of Forest City to Eagle
Lake, moving southeast at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated. At 415pm CDT...trained weather spotters
reported a large tree uprooted in Thompson.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mason City, Forest City, Garner, Northwood, Lake Mills, Britt, Nora
Springs, Manly, Rockwell, Emmons, Clear Lake, Eagle Lake, Mason City
Municipal Airport, Rice Lake, Ventura, Klemme, Thompson, Thornton,
Plymouth and Fertile.
This includes Interstate 35 between mile markers 178 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines .
&&
LAT...LON 4291 9303 4291 9351 4315 9397 4316 9397
4350 9375 4350 9302
TIME...MOT...LOC 2133Z 295DEG 44KT 4344 9333 4325 9350 4314 9377
HAIL...0.75IN
WIND...70MPH
$$
MF857
WWUS53 KDMX 192138 CCA
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
438 PM CDT WED JUL 19 2017
IAC033-081-189-195-192215-
/O.COR.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-Winnebago IA-
438 PM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...HANCOCK...CERRO GORDO AND WINNEBAGO COUNTIES...
At 436 PM CDT, severe thunderstorms were located along a line
extending from near Northwood to near Mason City Municipal Airport to
near Eagle Lake, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters. At 435 pm...a 66 mph wind gust
was reported at the Forest City Airport. Other reports of
downed trees and powerlines have occurred over Winnebago
and Hancock Counties.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mason City, Forest City, Garner, Northwood, Lake Mills, Britt, Nora
Springs, Manly, Rockwell, Emmons, Clear Lake, Eagle Lake, Mason City
Municipal Airport, Rice Lake, Ventura, Klemme, Thompson, Thornton,
Plymouth and Fertile.
This includes Interstate 35 between mile markers 178 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4291 9303 4291 9351 4315 9397 4316 9397
4350 9375 4350 9302
TIME...MOT...LOC 2134Z 294DEG 53KT 4344 9333 4325 9350 4314 9377
HAIL...0.75IN
WIND...70MPH
$$
MF310
WWUS53 KDMX 192148
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
448 PM CDT WED JUL 19 2017
IAC033-081-189-195-192215-
/O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-Winnebago IA-
448 PM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...EASTERN HANCOCK...CERRO GORDO AND SOUTHEASTERN WINNEBAGO
COUNTIES...
At 447 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of St. Ansgar to Mason City to 7
miles southwest of Clear Lake, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters. At 446 pm cdt...a 63 mph wind
gust was reported at the Mason City Airport. Other reports
of trees and powerlines downed have also been reported.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mason City, Forest City, Garner, Northwood, Nora Springs, Manly,
Rockwell, Clear Lake, Mason City Municipal Airport, Ventura,
Thornton, Plymouth, Fertile, Kensett, Meservey, Grafton, Hanlontown,
Joice, Swaledale and Rock Falls.
This includes Interstate 35 between mile markers 178 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 4291 9303 4291 9351 4320 9369 4350 9325
4350 9302
TIME...MOT...LOC 2147Z 295DEG 51KT 4333 9305 4314 9322 4303 9349
HAIL...0.75IN
WIND...70MPH
$$
MF856
WWUS53 KDMX 192156
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
456 PM CDT WED JUL 19 2017
IAC189-192205-
/O.CAN.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Winnebago IA-
456 PM CDT WED JUL 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 600 PM CDT for
north central Iowa.
LAT...LON 4291 9303 4291 9351 4328 9349 4350 9325
4350 9302
TIME...MOT...LOC 2155Z 294DEG 53KT 4329 9293 4310 9310 4299 9337
$$
IAC033-081-195-192215-
/O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-
456 PM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...SOUTHEASTERN HANCOCK AND CERRO GORDO COUNTIES...
At 455 PM CDT, severe thunderstorms were located along a line
extending from near St. Ansgar to near Nora Springs to 9 miles south
of Clear Lake, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated. These storms have a history of producing
60 to 70 mph winds and wind damage.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mason City, Northwood, Nora Springs, Manly, Rockwell, Mason City
Municipal Airport, Clear Lake, Ventura, Thornton, Plymouth, Fertile,
Kensett, Meservey, Grafton, Hanlontown, Swaledale, Rock Falls,
Dougherty, Burchinal and Portland.
This includes Interstate 35 between mile markers 178 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds. SEEK SHELTER NOW
inside a sturdy structure and stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines.
&&
LAT...LON 4291 9303 4291 9351 4328 9349 4350 9325
4350 9302
TIME...MOT...LOC 2155Z 294DEG 53KT 4329 9293 4310 9310 4299 9337
HAIL...0.75IN
WIND...70MPH
$$
MF264 WWUS53 KDMX 192207 SVSDMX Severe Weather Statement National Weather Service Des Moines IA 507 PM CDT WED JUL 19 2017 IAC081-192217- /O.CAN.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/ Hancock IA- 507 PM CDT WED JUL 19 2017 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A severe thunderstorm watch remains in effect until 600 PM CDT for north central Iowa. LAT...LON 4291 9303 4291 9333 4304 9320 4326 9302 TIME...MOT...LOC 2207Z 294DEG 53KT 4323 9274 4304 9291 4293 9318 $$ IAC033-195-192215- /O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/ Worth IA-Cerro Gordo IA- 507 PM CDT WED JUL 19 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN WORTH AND SOUTHEASTERN CERRO GORDO COUNTIES... At 507 PM CDT, severe thunderstorms were located along a line extending from near Osage to near Rockford to near Sheffield, moving southeast at 60 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Nora Springs, Rockwell, Dougherty and Portland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4291 9303 4291 9333 4304 9320 4326 9302 TIME...MOT...LOC 2207Z 294DEG 53KT 4323 9274 4304 9291 4293 9318 HAIL...0.75IN WIND...60MPH $$ MF
652
WWUS53 KDMX 192214
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
514 PM CDT WED JUL 19 2017
IAC033-195-192224-
/O.EXP.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Cerro Gordo IA-
514 PM CDT WED JUL 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR WORTH AND SOUTHEASTERN CERRO
GORDO COUNTIES WILL EXPIRE AT 515 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
A severe thunderstorm watch remains in effect until 600 PM CDT for
north central Iowa.
LAT...LON 4291 9303 4291 9333 4304 9320 4326 9302
TIME...MOT...LOC 2214Z 294DEG 53KT 4319 9262 4300 9279 4289 9306
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:52 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 19, 3:52 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 352 PM CDT Wed Jul 19 2017 .SHORT TERM.../Tonight through Thursday/ Issued at 352 PM CDT Wed Jul 19 2017 Thunderstorms over South Dakota early today moved southeastward into southern Minnesota this afternoon and attained an eastward trajectory while producing severe wind gusts. These storms have started to take a little more east-southeast turn recently as it follows the warm front from near the southwest Minnesota/northwest Iowa border and stretches back to north of Waterloo. Have also noted some failed attempts at convective initiation with orphan anvils per GOES-16 imagery in the last hour or so between Carroll and Des Moines. This is likely due to very warm 700mb temperatures around 14C. Otherwise, as the current storms over southern Minnesota move east-southeast, question remains on redevelopment later today and tonight. Best opportunity appears to be along boundary, with thunderstorm development near the South Dakota/Nebraska border. Expect additional storms to be able to form near the boundary this evening, but will be limited by warm temperatures aloft. However, development may become a bit more numerous as LLJ intensifies to 35 to 40 knots. Storms will be mostly east of the area by Thursday morning and the boundary will shift southward to south of the Highway 20 corridor. This will help to continue to focus the heat over the southern half or so of central Iowa tomorrow. Challenge continues to be dewpoints. With the dry conditions that have been occurring with D0 and D1 drought over parts of the southwestern half of the state, don't have as much moisture available to evapotranspirate. Have seen observations this Wednesday afternoon of dewpoints mixing out into the middle 60s. This has kept heat indices less than anticipated. However, the tradeoff can be higher temperatures and the net result is similar heat indices. Will maintain headlines as is as Thursday and Friday are expected be the highest temperatures days of the week. .LONG TERM.../Thursday night through Wednesday/ Issued at 352 PM CDT Wed Jul 19 2017 The aforementioned boundary will begin to lift northward Thursday night into Friday. Expect most of the thunderstorm development to hold off until Thursday night as a shortwave trough approaches from the west and LLJ increases with the focus for the storms mainly over northern Iowa. Storms with possible severe weather will be possible into Friday as the shortwave trough moves along the Iowa and Minnesota border. A stronger shortwave moving across southern Manitoba and Ontario will slowly push a cold front through the state on Saturday. However, rainfall looks quite limited despite the front. This is due to warm air aloft with 700mb temperatures of 11- 13C persisting that will keep the atmosphere mostly capped while the cooler air will be shallow. Depending on the speed of the front, future amendments to the heat headlines may need to be considered. Cooler air will continue to filter in on Sunday with seasonable temperatures lasting into early next week as high pressure moves through the western Great Lakes. As the high moves away, return flow will bring chances for storms back into the state. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1224 PM CDT Wed Jul 19 2017 Main focus is on thunderstorm chances at KMCW with complex of thunderstorms moving southeastward through SE SD likely to move toward KMCW by mid afternoon. Highlighted potential timing with a VCTS and will refine as storm track becomes more apparent. High winds and hail potential with the complex of storms. Could see MVFR CIGs at KMCW with the storm potential and low level CU field developing currently as well. Otherwise overall threat of thunderstorms limited at the TAF sites through the period, with southerly winds becoming more light and variable to southwesterly into Thursday. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Saturday for IAZ033>035-044>050- 057>062. Excessive Heat Warning until 8 PM CDT Saturday for IAZ070>075- 081>086-092>097. && SHORT TERM...Ansorge LONG TERM...Ansorge AVIATION...Beerends
Hazardous weather outlook, Jul 19, 3:24 PM CDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 324 PM CDT Wed Jul 19 2017 IAZ070>075-081>086-092>097-201000- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 324 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight An Excessive Heat Warning is in effect for the area through Saturday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An Excessive Heat Warning remains in effect for the area through Saturday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. An isolated thunderstorm is possible Friday night through Sunday. An isolated storm may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely at this time. IAZ023>028-036>039-201000- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin- Grundy-Black Hawk- 324 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight An isolated strong to possibly severe thunderstorm is possible late tonight. Damaging winds would be the main severe threat, with a secondary threat of large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorms are possible Thursday night through Sunday. A few severe storms and locally heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this week. IAZ033>035-044>050-057>062-201000- Sac-Calhoun-Webster-Crawford-Carroll-Greene-Boone-Story-Marshall- Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek- 324 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Heat Advisory is in effect for the area through Saturday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Heat Advisory remains in effect for the area through Saturday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. A few thunderstorms are possible Thursday night through Friday night and again Sunday. A severe storm is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely at this time. IAZ004>007-015>017-201000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- 324 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms are possible through early evening and again late tonight. A few severe storms are possible. Half dollar sized hail, damaging wind gusts in excess of 70 mph and isolated tornadoes are all possible through early evening. The threat of severe weather is lower late tonight, with damaging winds and possibly large hail the main threats. Locally heavy rainfall may also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorms are possible Thursday night through Sunday. A few severe storms and locally heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early evening, and at later times this week. MJB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 44 min |
| Jul 19, 4:00 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 45 min |
| Jul 19, 5:22 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 38 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.